Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 8, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 2, 2022, 10:25 PM EST for Murray County, Whitfield County, Georgia. It took effect at Jan 3, 2022, 12:42 AM EST. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2022, 10:25 PM EST (03:25 UTC)
- In effect from
- Jan 3, 2022, 12:42 AM EST
- Expired
- Jan 3, 2022, 10:23 PM EST
- In force
- 22 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Conasauga River at GA 286 near Eton (ETNG1). The gauge peaked at 12.58 ft at Jan 3, 2022, 7:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02384500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
943
WGUS42 KFFC 030325
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1025 PM EST Sun Jan 2 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Conasauga River near Eton affecting Whitfield and Murray Counties.
For the Conasauga River Basin...including Eton...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC213-313-031530-
/O.NEW.KFFC.FL.W.0008.220103T0542Z-220104T0426Z/
/ETNG1.1.ER.220103T0542Z.220103T1200Z.220103T2225Z.NO/
1025 PM EST Sun Jan 2 2022
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Conasauga River near Eton.
* WHEN...Until late tomorrow evening.
* IMPACTS...At 12.0 feet, Minor flooding of woodlands...pasture and
fields begins along the river...upstream and downstream from the
gage on Georgia Highway 286 or Dawnville Road.
* ADDITIONAL DETAILS...
- At 10:00 PM EST Sunday the stage was 11.8 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 12.5 feet tomorrow
morning. It will then fall below flood stage tomorrow
afternoon.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.3 feet on 03/18/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480
3472 8483
$$4 follow-up statements
771
WGUS82 KFFC 030730
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
230 AM EST Mon Jan 3 2022
...The Flood Warning continues for the following rivers in Georgia...
Conasauga River near Eton affecting Whitfield and Murray Counties.
For the Conasauga River Basin...including Eton...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC213-313-031930-
/O.CON.KFFC.FL.W.0008.000000T0000Z-220104T0426Z/
/ETNG1.1.ER.220103T0500Z.220103T1200Z.220103T2225Z.NO/
230 AM EST Mon Jan 3 2022
...FLOOD WARNING REMAINS IN EFFECT FROM EARLY THIS MORNING THROUGH
THIS EVENING...
* WHAT...Minor flooding will continue.
* WHERE...Conasauga River near Eton.
* WHEN...Until late this evening.
* IMPACTS...At 12 feet, Minor flooding of woodlands...pasture and
fields begins along the river...upstream and downstream from the
gage on Georgia Highway 286 or Dawnville Road.
* ADDITIONAL DETAILS...
- At 2:00 AM EST Monday the stage was 12.2 feet and rising.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:00 AM EST Monday was 12.2 feet.
- Forecast...The river is expected to rise to a crest of 12.5
feet this morning. It will then fall below flood stage late
this afternoon.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480
3472 8483
$$284
WGUS82 KFFC 030950
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
450 AM EST Mon Jan 3 2022
...The Flood Warning continues for the following rivers in Georgia...
Conasauga River near Eton affecting Whitfield and Murray Counties.
For the Conasauga River Basin...including Eton...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC213-313-032200-
/O.CON.KFFC.FL.W.0008.000000T0000Z-220104T0426Z/
/ETNG1.1.ER.220103T0500Z.220103T1400Z.220104T0126Z.NO/
450 AM EST Mon Jan 3 2022
...FLOOD WARNING REMAINS IN EFFECT FROM EARLY THIS MORNING THROUGH
THIS EVENING...
* WHAT...Minor flooding will continue.
* WHERE...Conasauga River near Eton.
* WHEN...Until late this evening.
* IMPACTS...At 12 feet, Minor flooding of woodlands...pasture and
fields begins along the river...upstream and downstream from the
gage on Georgia Highway 286 or Dawnville Road.
* ADDITIONAL DETAILS...
- At 4:00 AM EST Monday the stage was 12.4 feet and rising.
- Forecast...The river is expected to rise to a crest of 12.8
feet late this morning. It will then fall below flood stage
this evening.
- Flood stage is 12 feet.
&&
LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480
3472 8483
$$638
WGUS82 KFFC 031712
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1212 PM EST Mon Jan 3 2022
...The Flood Warning is extended for the following rivers in
Georgia...
Conasauga River near Eton affecting Whitfield and Murray Counties.
For the Conasauga River Basin...including Eton, Crandall, Dalton,
Keiths Mill near Dalton, Chatsworth, Tilton, Sloan Bridge near
Dalton...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC213-313-040515-
/O.EXT.KFFC.FL.W.0008.000000T0000Z-220104T0726Z/
/ETNG1.1.ER.220103T0500Z.220103T1345Z.220104T0126Z.NO/
1212 PM EST Mon Jan 3 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON THROUGH LATE
TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Conasauga River near Eton.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 12.0 feet, Minor flooding of woodlands, pasture and
fields begins along the river, upstream and downstream from the
gage on Georgia Highway 286 or Dawnville Road.
* ADDITIONAL DETAILS...
- At 12:00 PM EST Monday the stage was 12.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 12:00 PM EST Monday was 12.6 feet.
- Forecast...The river is expected to fall below flood stage
this evening and continue falling to 11.5 feet just after
midnight tonight.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480
3472 8483
$$404
WGUS82 KFFC 040323
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1023 PM EST Mon Jan 3 2022
...The Flood Warning is cancelled for the following rivers in
Georgia...
Conasauga River near Eton affecting Whitfield and Murray Counties.
GAC213-313-040430-
/O.CAN.KFFC.FL.W.0008.000000T0000Z-220104T0323Z/
/ETNG1.1.ER.220103T0500Z.220103T1345Z.220104T0215Z.NO/
1023 PM EST Mon Jan 3 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Conasauga River near Eton.
* ADDITIONAL DETAILS...
- At 10:00 PM EST Monday the stage was 11.9 feet.
- Forecast...The river is expected to remain steady below flood
stage at 11.8 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3473 8489 3499 8485 3499 8475 3491 8480
3472 8483
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 2, 7:10 PM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Jan 2, 7:10 PM EST, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 710 PM EST Sun Jan 2 2022 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 448 PM EST Sun Jan 2 2022/ ..Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Monday Night/... A lot of active weather in the short term period, with a Tornado Watch, Winter Storm Warning and Advisory, and Wind Advisories all issued at this time. More effort focused on forecast accuracy and product issuance. So discussion will be brief, relative to the threats. A broken swath of thunderstorms are ongoing across portions of Central Georgia. These storms are in an environment with waning SBCAPE values 500-1000 J/Kg in the far southern tier of counties but with about 70-80 kts of effective bulk shear as the influence from a stout and sharp shortwave trough barrels through the Southeastern CONUS, some scattered damaging winds gusts will be possible with these storms as well as a tornado or two. Tonight, with broad cyclonic vorticity advection positioned over the cold front pushing through overnight, rapid low-level cyclogenesis is expected as a newly formed low pressure system pushes east of the forecast area into the mid-Atlantic. Further showers are expected along and ahead of the cold front as it pushes into the area along a strong temperatures gradient. A warm, moist conveyer belt originating from an 850-925 low-level jet, is forecast to wrap around the low pressure system as temperatures drop near the ground, forming a weaker TROWEL behind the surface cold front with mixed wintry precip expected in North Georgia all the way down to areas west and north of the Atlanta metro. This winter weather forecast is tricky for a number of reasons, which is evident from a wide spread of solutions in the model forecast. First, the strength of the TROWEL and magnitude of the slantwise instability has the potential to produce decent snow rates across northern Georgia. However, it is currently unseasonably warm, and we've had record high temperatures in place for nearly a week, and while melting precip and cold air advection will drop temperatures in the area, it remains to be seen how far temps will drop and how very wet snows will be able to accumulate. For this reason, very big discrepancies exist between tradition deterministic and ensemble values of snowfall accumulations, and calculations of positive change in snow depth fields are more representative of expected observed accumulations across the forecast area at this time. This consideration reduces expected accumulations by a factor of 2-4 compared to more traditional snowfall accumulations. Still with warm ground conditions in place, low temperatures above freezing expected along the I-85 corridor, and temperatures continuing to fall through the early morning before rebounding quickly into the 40s around noon outside the higher elevations, any accumulations received are not expected to linger. However, some impacts, including slippery road conditions, could be possible north and west of the I-85 corridor for the Monday morning commute. Thiem LONG TERM /Tuesday through Sunday/... The beginning of the long term forecast brings us a reprieve from the busy weather we started the year with. As the low pressure system moves off the coast of New England, high pressure begins to build back in at the surface. Max daily temperatures return to more seasonal ranges with highs in the 40s and 50s for the extended period. Low temperatures from the upper 20s to 30s on Tuesday follow a general warming trend through Thursday when the next disturbance sweeps through the forecast area. While the surface flow ahead of the trough is primarily easterly, the airmass does not recover much in terms of moisture (PWATS still trending ~0.8-1.0") and total rainfall amounts remain between 0.25-0.5" primarily north of the I- 20 corridor. Temperatures plummet (widespread 20s primarily along and north of the I-85 corridor) behind the cold front Thursday night into Friday morning. As such, this system will need to be monitored for any winter precipitation potential. At this time there is some uncertainty over timing of the frontal feature and moisture amounts to be able to dig into those details confidently. We return to quiet and dry conditions at the end of the long term forecast period. KAL && .AVIATION... 00Z Update... A line of SHRA/TSRA continues to move south and east through Georgia as the period begins. At this time, it is positioned to the immediate east of AHN/MCN. Ceilings remain variable at this time, primarily MVFR/VFR, with scattered IFR level clouds underneath. Ceilings are anticipated to lower to MVFR by 02Z and IFR by 04-05Z. A high pressure between the line of SHRA/TSRA and the advancing cold front is making for a low confidence wind forecast for the next few hours. This high is forecast to swing winds to NE until roughly 02Z. After the cold front clears, winds are expected to shift to NW and quickly increase, reaching as high as 18-23 kts with gusts as high as 35 kts after 08Z, then gradually diminish in the afternoon hours. -RA is once again possible overnight, with -RASN possible at FTY/PDK/RYY between 05-09Z. //ATL Confidence...00Z Update... Low to medium confidence. King && .PRELIMINARY POINT TEMPS/POPS... Athens 37 51 30 48 / 90 20 0 0 Atlanta 33 43 30 48 / 90 5 0 0 Blairsville 26 40 22 45 / 100 20 0 0 Cartersville 31 43 26 49 / 90 10 0 0 Columbus 35 50 30 54 / 80 0 0 0 Gainesville 35 47 30 47 / 90 20 0 0 Macon 38 52 30 55 / 70 0 0 0 Rome 33 45 25 52 / 90 5 0 0 Peachtree City 32 46 27 50 / 90 5 0 0 Vidalia 43 54 34 55 / 80 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 9 PM EST this evening for the following zones: Emanuel...Johnson...Laurens...Montgomery...Telfair... Toombs...Treutlen...Wheeler. Wind Advisory from midnight tonight to noon EST Monday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb... Bleckley...Butts...Carroll...Catoosa...Chattahoochee... Chattooga...Cherokee...Clarke...Clayton...Cobb...Coweta... Crawford...Crisp...Dade...Dawson...DeKalb...Dodge...Dooly... Douglas...Emanuel...Fannin...Fayette...Floyd...Forsyth... Gilmer...Glascock...Gordon...Greene...Gwinnett...Hall... Hancock...Haralson...Harris...Heard...Henry...Houston... Jackson...Jasper...Jefferson...Johnson...Jones...Lamar... Laurens...Lumpkin...Macon...Madison...Marion...Meriwether... Monroe...Montgomery...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen... Troup...Twiggs...Union...Upson...Walker...Walton...Warren... Washington...Webster...Wheeler...White...Whitfield...Wilcox... Wilkes...Wilkinson. Winter Weather Advisory from midnight tonight to 9 AM EST Monday for the following zones: Bartow...Carroll...Catoosa... Chattooga...Cherokee...Cobb...Dade...Dawson...Douglas...Floyd... Gordon...Haralson...Lumpkin...Paulding...Pickens...Polk... Walker...White...Whitfield. Winter Storm Warning from midnight tonight to 9 AM EST Monday for the following zones: Fannin...Gilmer...Murray...Towns... Union. && SHORT TERM...Thiem LONG TERM....KAL AVIATION...King
Hazardous weather outlook, Jan 2, 9:12 PM EST, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 912 PM EST Sun Jan 2 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040215- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 912 PM EST Sun Jan 2 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A wintry mix of rain and snow is expected to begin after midnight for portions of northern Georgia through 9 AM EST. A Winter Weather Advisory has been issued for portions of north and northwest Georgia, mostly along and north of I-85 where snow accumulations could range from a dusting to 2 inches. In the higher elevations, mostly above 1500ft in far north Georgia, a Winter Storm Warning has been issued with snow accumulations between 1-4 inches possible. In addition, strong sustained winds from the northwest behind the cold front tonight into tomorrow morning has prompted a Wind Advisory with sustained winds from 15 to 25 mph with occasional gusts up to 40 mph expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Snow showers will be exiting the region Monday morning with strong winds expected through noon, especially in areas of high terrain in the north Georgia mountains. Please use caution when driving as roads Monday morning as they may become slick. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jan 2, 7:27 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 PM EST SUN JAN 02 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TORNADO 4 SSE ANTIOCH CHURCH 31.87N 83.33W
01/02/2022 WILCOX GA 911 CALL CENTER
TREES AND POWERLINES DOWN. DAMAGE TO 1 HOME.
&&
EVENT NUMBER FFC2200013
VSSSpecial weather statement, Jan 2, 7:41 PM EST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EST Sun Jan 2 2022
GAZ110>113-030115-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
741 PM EST Sun Jan 2 2022
...A strong thunderstorm will impact portions of Toombs, Telfair,
southern Wheeler and southern Montgomery Counties through 815 PM
EST...
At 741 PM EST, a strong thunderstorm was over Lumber City, or near
Hazlehurst, moving east at 50 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McRae, Lumber City, Milan, Uvalda, Scotland, Santa Claus, Alston,
Jacksonville, Towns, Ohoopee, Horse Creek Wma, New Branch, Spring
Hill, McNatt Falls, South Thompson, English Eddy, China Hill, Cedar
Crossing, Johnson Corner and Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 900 PM EST for central and
southeastern Georgia.
&&
LAT...LON 3181 8310 3199 8311 3202 8307 3220 8220
3218 8218 3191 8223 3194 8228 3195 8231
3193 8232 3196 8238 3197 8248 3196 8250
3195 8248 3195 8249 3196 8255 3192 8263
3192 8268 3178 8287 3178 8301
TIME...MOT...LOC 0041Z 262DEG 91KT 3192 8267
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 2, 8:18 PM EST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
818 PM EST Sun Jan 2 2022
GAZ110>113-030145-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
818 PM EST Sun Jan 2 2022
...A strong thunderstorm will impact portions of Toombs, east central
Telfair, southeastern Wheeler and southern Montgomery Counties
through 845 PM EST...
At 818 PM EST, a strong thunderstorm was over Charlotteville, or 8
miles northeast of Hazlehurst, moving east at 55 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lumber City, Uvalda, Santa Claus, Alston, Towns, Center, Toombs
Central, Ohoopee, New Branch, Spring Hill, McNatt Falls, South
Thompson, English Eddy, Grays Landing, Rock Springs, Cedar Crossing,
Johnson Corner, Jordan and Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 900 PM EST for central and
southeastern Georgia.
&&
LAT...LON 3209 8278 3220 8219 3218 8219 3191 8223
3194 8228 3195 8231 3193 8232 3194 8238
3196 8238 3195 8240 3197 8248 3196 8250
3195 8248 3195 8249 3196 8252 3196 8255
3192 8263 3192 8268 3187 8274 3188 8274
TIME...MOT...LOC 0118Z 262DEG 49KT 3198 8253
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Jan 2, 8:19 PM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
819 PM EST SUN JAN 02 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 1 SSE VIDALIA 32.20N 82.40W
01/02/2022 TOOMBS GA EMERGENCY MNGR
HOMES DAMAGED. FIRE STATION NUMBER 1 DESTROYED.
POSSIBLE TORNADO.
&&
EVENT NUMBER FFC2200014
VSSSpecial weather statement, Jan 2, 8:27 PM EST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
827 PM EST Sun Jan 2 2022
GAZ109>111-030200-
Wheeler GA-Telfair GA-Dodge GA-
827 PM EST Sun Jan 2 2022
...A strong thunderstorm will impact portions of south central Dodge,
Telfair and southwestern Wheeler Counties through 900 PM EST...
At 827 PM EST, a strong thunderstorm was near Workmore, or 13 miles
south of McRae, moving east at 50 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McRae, Helena, Milan, Rhine, Scotland, Jacksonville, Towns,
Temperance, China Hill and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
A Tornado Watch remains in effect until 900 PM EST for central
Georgia.
&&
LAT...LON 3179 8304 3180 8308 3181 8309 3181 8314
3182 8313 3184 8317 3187 8318 3189 8320
3190 8320 3193 8322 3202 8323 3210 8277
3188 8273 3186 8276 3186 8278 3185 8279
3184 8279 3178 8303
TIME...MOT...LOC 0127Z 253DEG 52KT 3188 8293
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jan 2, 9:00 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
900 PM EST Sun Jan 2 2022
GAZ110>113-030245-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
900 PM EST Sun Jan 2 2022
...A strong thunderstorm will impact portions of Toombs, eastern
Telfair, southern Wheeler and Montgomery Counties through 945 PM
EST...
At 900 PM EST, a strong thunderstorm was near Alston, or near Mount
Vernon, moving northeast at 55 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lyons, Mount Vernon, Vidalia, Lumber City, Uvalda, Ailey, Scotland,
Higgston, Santa Claus, Alston, Towns, Ohoopee, New Branch, Spring
Hill, McNatt Falls, South Thompson, English Eddy, Cedar Crossing,
Johnson Corner and Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
A Tornado Watch remains in effect until 1100 PM EST for central,
southeastern and east central Georgia.
&&
LAT...LON 3207 8286 3230 8240 3230 8223 3216 8218
3192 8223 3194 8228 3193 8230 3195 8231
3193 8232 3194 8238 3196 8238 3195 8239
3197 8248 3196 8250 3195 8248 3195 8249
3196 8255 3192 8263 3192 8268 3182 8281
TIME...MOT...LOC 0200Z 232DEG 59KT 3209 8253
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 7:41 PM EST | Special Weather Statement | FFC | Telfair, Toombs | 34 min |
| Jan 2, 8:18 PM EST | Special Weather Statement | FFC | Toombs | 27 min |
| Jan 2, 8:27 PM EST | Special Weather Statement | FFC | Telfair | 33 min |
| Jan 2, 9:00 PM EST | Special Weather Statement | FFC | Montgomery, Toombs, Wheeler | 45 min |
| Jan 2, 10:16 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 32 hr |
Nearby
River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.